safety medical

Adderall Overdose

Adderall overdose is of serious concern as it can lead to death, or at the very least severe health complications. Adderall affects the balance of brain chemicals, neurotransmitters (dopamine and norepinephrine) in an attempt to correct an imbalance of ADHD or narcolepsy. As a stimulant it also speeds up several of the body’s natural processes including heart rate, blood pressure, and blood sugar levels. When you exceed the Adderall overdose amount you are taking a risk with your heart and other body processes as they are pushed to the limits.

Adderall overdose symptoms

Depending on the amount of Adderall that is consumed, the Adderall overdose symptoms may appear quite different. For a massive overdose the symptoms may include seizures or coma. The more common overdose symptoms, which may also just be side effects if you have taken the prescribed dosage include: abdominal pain, sudden violence, rapid changes in blood pressure, confusion, severe diarrhea, hallucinations, high fever, irregular heartbeat, nausea, panic attacks, rapid breathing, restlessness, and prolonged vomiting.

The most worrying Adderall overdose symptoms affect the heart by increasing the heart rate which can lead to heart attacks and/or strokes. The increased heart rate will also increase your blood pressure and add stress to the kidneys that may lead to kidney failure. High blood pressure also increases the chances of bleeds in the brain, which causes strokes, comas, permanent brain damage and even death.

Adderall overdose amount

While every person responds differently to their dosage of Adderall it is important to keep in mind the Adderall overdose amount that is determined for prescription and by the FDA. Doctors are cautioned to prescribe up to 60 mg of Adderall per day to keep their patients well below the Adderall overdose amount of 120 mg. This is the official amount, per day, that the FDA has deemed as the upper dosage. Therefore anything above this amount is officially an Adderall overdose. With that in mind everybody’s body reacts differently to different stimulants and what could be safe for most people could be a multiple overdose for others. The best way to avoid any of the Adderall overdose symptoms is to not exceed the prescription amount or timeframe as described and prescribed by your physician. If the dosage that you are taking doesn’t seem to be working or you aren’t experiencing the focus as promised, discuss this with your doctor and do not just increase your own dosage.

3.13 / 58 votes (click to rate this article)

Comments

No comments yet

Leave a Reply

Submit comment